Morphine overdose can occur accidentally if you are taking a prescribed medication for pain or if you take too much recreationally. Since this drug stimulates intense pleasure in the brain it is extremely addictive and in most cases morphine overdose occurs accidentally by addicts taking the drug without a valid medical prescription.
If you or someone you know is taking morphine or a pain killer that contains morphine you have to be very careful with the doses. You should also be very familiar with the signs of morphine overdose just in case a higher dose is accidentally given or someone unknowingly takes a double dose. You never know when these things are going to happen so you should be very familiar with the symptoms of overdose.
If you believe someone may be abusing their legitimate morphine prescription or abusing the drug recreationally, you have to be very aware of all of the symptoms of overdose:
– Labored and / or very slow breathing
– Blue nail beds and / or lips
– Intense nausea
– Stomach spasms
– Low blood pressure
– Difficulty finding a strong pulse
– Extreme drowsiness
In case of serious morphine overdose you could actually stop breathing altogether or go into a coma. This could actually happen rather quickly and may even lead to death in case of extreme overdose.
If you know someone taking morphine as a legitimate pain killer you may notice some of these symptoms of morphine overdose but to a lesser extent. They may seem to have trouble breathing at times or may complain of an upset stomach or constipation on a routine basis. These are standard side effects that may come with constant use of the drug.
You should worry about morphine overdose if they suddenly seem to have more severe side effects or if other things on this list suddenly start occurring when they never occurred before. Seek medical assistance immediately to make sure a possible morphine overdose is treated immediately.
If you notice some of these symptoms in a person who may be abusing morphine, try to get them to see a doctor right away. They could be suffering the minor symptoms of morphine overdose and more serious symptoms may be coming in the near future.
It is best to avoid morphine overdose from the beginning, but you have to be aware of what to do if it does occur. If you or someone you love has a legitimate prescription for morphine you can avoid overdose by ensuring you never go beyond the prescribed dosage. Taking an extra pill or even a portion of a pill is not okay, even if your pain is unusually tough one day.
If you find yourself or see someone else routinely taking a little over their prescribed dosage they could be forming an addiction to the drug. It is important to check with a doctor to ensure their prescribed dosage is adequate for their level of pain, and then monitor closely if you think they are taking too much on their own.
Morphine overdose is not something to play around with. You have to know the symptoms and seek medical attention right away if you believe an overdose has occurred. Since seizure, coma, and death could be the result of a serious overdose it is best to seek attention when it is not needed to than to do nothing when it is needed.